This patient support community is for discussions relating to general health issues, adolescents, babies, child health, eating disorders, fitness, immunizations and vaccines, infectious diseases, and senior health.
i have been diagnosed with an iron count of 4. my physician is having me get iron shots every 3 weeks. i have been told that a normal level for women is 60-150. is this correct? my level is now 9, however it has taken 5 months to get up there. is this common for it to be this low, as well as take that long to rise? i am severely fatigued most of the time. my B12's are great, and we are awaiting thyroid results, plus a whole bunch of other tests. please tell me if i should be more concerned with this level? thanks so much
I am concerned you are receiving "iron shots", which appear absolutely pointless, except as a means to generate physician revenue. Iron is easily absorbed in the gut. I might but a first shot if the situation was an emergency, but dietary supplements should do the job. Ask your physician what your hematocrit is. A low hematocrit is often the cause of the fatigue.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.